MAUDE Adverse Event Report: Relievant Medsystems, Inc. Intracept; Probe, Radiofrequency Lesion

Relievant Medsystems, Inc. Intracept; Probe, Radiofrequency Lesion
Model Number RLV 0045
Medical Device Problem Codes Material Fragmentation (1261); Difficult to Remove (1528); Material Integrity Problem (2978); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Inflammation (1932); Pain (1994); Anxiety (2328); Foreign Body In Patient (2687); Inappropriate Device Stimulation of Tissue (4928)
Date of Event 03/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a level three intracept procedure and the j-stylet and curved cannula peek broke off into the pedicle and vertebra during the procedure.The procedure was performed without difficulty, however, when the j-stylet was removed from the patient, the curved cannula peek was embedded in the l5 vertebral body and right l5 pedicle.The patient reported experiencing a new pain syndrome since the procedure.The patient feels that the left-sided symptoms have improved.The physician stated that the majority of the patients right sided low back, buttock and thigh pain is secondary to her acute right l5 transverse process fracture.The patient continues to have back pain from the incision site but it seems to be improving with time.The patient is experiencing pain shooting down her right leg that seems to be new and different from her regular back pain.The pain is intermittent in nature and it is a sharp, stabbing sensation that radiates along the posterolateral thigh to the level of the calf.The patient rates her pain as moderate to severe in intensity.An x-ray of the lumbar spine was performed and confirmed the device fragment from the intracept procedure is localized to the right pedicle and vertebral body.Additionally, a computed tomography (ct) scan was performed and confirmed the mildly displaced acute fracture of the right l5 transverse process.The physician stated that it is very unlikely that the transverse process fracture is contributing to the patients radicular symptoms.
 
Additional Manufacturer Narrative
A j stylet and two curved cannulas of the kit were returned for analysis.A visual inspection of the j stylet revealed that the tip was broken.A visual inspection of the first curved cannula found that the peek shaft was broken at the tip.The second curved cannula passed a visual inspection.A labeling review did not reveal any anomalies as it states that as with any surgical instrument, careful attention must be exercised to ensure that excessive force is not placed on the instruments or probe.Excessive force can result in product failure.It also states that breakage, slippage, misuse or mishandling of instruments or probe, such as on sharp edges, may cause burns or injury to the patient or operative personnel is a known risk associated with the use of the intracept intraosseous nerve ablation system.A risk review was completed and confirmed that the event of sheared peek distal tip was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.The allegation of the broken j stylet and curved cannula was confirmed.The damaged instruments were likely due to use of excessive force during the procedure.Therefore, this investigation will be assigned a probable cause of unintended use error caused or contributed to event.

Brand Name
Intracept
Common Device Name
Probe, Radiofrequency Lesion
Manufacturer (Section D)
Relievant Medsystems, Inc.
1230 midas way suite 200
sunnyvale 94085
Manufacturer (Section G)
Boston Scientific Corporation
7201 metro blvd ste 300
edina MN
Manufacturer Contact
ricardo amaro castro
25155 rye canyon loop
valencia, CA 91355
+1(320)800-7570
MDR Report Key25899509
Report Number3006630150-2026-05216
Device Sequence Number8734113
Product Code GXI
UDI-Device Identifier00852454006301
UDI-Public00852454006301
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K222281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRLV 0045
Device Catalogue NumberRLV 0045
Device Lot Number35538112
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/27/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2026
Supplement Date Received by Manufacturer08/26/2026
Initial Report FDA Received Date07/21/2026
Supplement Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age37 YR
Patient SexFemale